Doctor insights on:
Medicine For Dilantin Allergy
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Itching rash: Phenytoin (dilantin) can cause rashes with pruritis (itching). Often these resolve with anti-histamines or steroids. However, in some cases the rash progresses to exfoliative dermatitis, a massive loss of skin that can put the patient into a burn unit. All rashes with anti-convulsants should be treated quickly and monitored closely by the prescribing physician. ...Read more
My son had a fit on 13 september 2010 .He was 10 yrsold then doctor advised giving Dilantin for two years but for last 2 yrs fit did not occur doctor advised to continue medicine till december 2012 .Please advice if medicine should b given for so lon
Drug interactions: Pretty much all the ingredients in the over the counter cold medications have some interaction with Dilantin and/or tegretol, including increased liver toxigscity (from acetaminophen) and increased sedation. I would suggest you discuss the problem with your family doctor. Also, look at medlineplus.Gov (the national library of medicine patient education site) choosing drugs. ...Read moreSee 1 more doctor answer
Other than phenytoin sodium/dilantin, what other working anti-epileptic drugs are there to control seizure?
Quite a few: At least a dozen. Selection is based upon many factors and is best discussed with your treating neurologist. ...Read more
Mother drinking, smoking, taking dilantin, Valium pretty strong, ad a questionable pegnancy drug 1965. Could this cause brain chemical imbalance .
Many things combine: In our lives many partake of many things that are not good for us and they impact our entire body. As part of our body, the brain is not immune - but there's no reason to search for a prime culprit. If your Mom's mental health is a problem, a good psych eval and treatment is the important thing. The questionable substances may be addressed in such therapy. Try not to strengthen her defensiveness. ...Read more
No: There are a lot of medications that grapefruit can interact with, but Dilantin is not one of them. If you are on multiple medications, it is always a good idea to review them with your pharmacist to see if there are any potential interactions with each other and with certain foods. On a side note, Dilantin should not be taken with spinach, dairy, or enriched wheat products. ...Read more
Please clarify: Not reacting as quickly to what?Get a more detailed answer ›
Not really an issue: However, Dilantin is a very old drug with lots of short term and long term issues, and the newer meds work far better with less side effects. Just an editorial comment, as I have essentially stopped using this product for years, similar to most neurologists. ...Read moreSee 1 more doctor answer
Yes body knows/respo: Dilantin is prescribed for control of seizures.Too much can cause side effects and body knows when it is too much as blood level goes up body responds with side effects.Same holds true when you take too little, seizures are not controllled.That is the reason to keep the blood level in threpeutic range.So if you are tapering for a reason, your body knows as level falls.Wean off gradually ...Read more
Dilantin (generic name phenytoin) is a drug that has been used to treat seizure disorders since 1938. It is a sodium channel blocker that is effective in treatment of epilepsy but it has significant side effects. Because of that many newer drugs have been developed ...Read more
- Talk to a doctor live online for free
- Dilantin allergy drugs
- Dilantin allergy in children
- Cause of dilantin allergy
- Ask a doctor a question free online
- Dilantin allergy medication
- Side effects dilantin seizure medicine
- What cold medicine can i take if on dilantin?
- Dilantin allergy